Alert archive / Maine / Beach Hazards Statements in 2019

Beach Hazards Statement 15, NWS Caribou, ME

July 25, 2019Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 25, 2019, 3:38 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 26, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2019, 3:38 PM EDT (19:38 UTC)
In effect from
Jul 26, 2019, 8:00 AM EDT
Expired
Jul 26, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2019-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2019-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WHUS41 KCAR 251938
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
338 PM EDT Thu Jul 25 2019


MEZ029-030-260900-
/O.NEW.KCAR.BH.S.0015.190726T1200Z-190727T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
338 PM EDT Thu Jul 25 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Friday morning through
Friday evening.

* TIMING...From Friday morning through Friday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only low to mid 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
4 follow-up statements
292 
WHUS41 KCAR 260118
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
918 PM EDT Thu Jul 25 2019

MEZ029-030-260930-
/O.CON.KCAR.BH.S.0015.190726T1200Z-190727T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
918 PM EDT Thu Jul 25 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY
THROUGH FRIDAY EVENING...

* TIMING...From 8 AM EDT Friday through Friday evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only low to mid 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

CB
653 
WHUS41 KCAR 260654
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
254 AM EDT Fri Jul 26 2019

MEZ029-030-270000-
/O.CON.KCAR.BH.S.0015.190726T1200Z-190727T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
254 AM EDT Fri Jul 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* TIMING...From 8 AM EDT this morning through this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the upper 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only low to mid 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

VJN
083 
WHUS41 KCAR 261303
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
903 AM EDT Fri Jul 26 2019

MEZ029-030-270000-
/O.CON.KCAR.BH.S.0015.000000T0000Z-190727T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
903 AM EDT Fri Jul 26 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...Until 8 PM EDT this evening.

* LOCATION...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures around 80 may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the low to mid 50s.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
494 
WHUS41 KCAR 270002
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
802 PM EDT Fri Jul 26 2019


MEZ029-030-270115-
/O.EXP.KCAR.BH.S.0015.000000T0000Z-190727T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
802 PM EDT Fri Jul 26 2019

...BEACH HAZARDS STATEMENT HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 25, 1:38 PM EDT, 2 hours earlier.

Area forecast discussion, Jul 25, 1:38 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Caribou ME
138 PM EDT Thu Jul 25 2019

.SYNOPSIS...
A weak upper level trough will cross the area today. High pressure
will build over the area Friday through Saturday. A trough of low
pressure will approach on Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
130 PM Update: Brought in latest observations from the FA and
added some patchy fog along some of our more prominent valleys
late tonight/early Fri AM. Given the forecast light winds and
minimal dewpoint depression, extent will be limited to the
valleys, dissipating quickly come sunrise. Outside orographic
effects from Katahdin, cu field has been tame this afternoon.
Many of the concentrated groups are lacking much vertical
growth to support aforementioned isolated showers this
afternoon.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A strong ridge of high pressure both surface and aloft will be
anchored across the region on Friday bringing plenty of sunshine and
temperatures a few degrees above mid summer norms across the region.
The high will maintain a clear and mild night Friday night. On
Saturday high pressure will slide just east of the area allowing a
return flow from the southwest to bring even warmer air into the
region. This will set the stage for a mostly sunny day Saturday with
highs almost 10 degrees over mid summer norms. Soundings on both the
GFS and NAM are showing capes up to 1000 J/KG across the area
Saturday afternoon. A spotty thunderstorm can't be ruled out,
especially near higher terrain. However, with the lack of any
forcing both at the surface and aloft, it is unlikely much
convection will develop in spite of the instability. Humidity levels
will increase Saturday in the return flow and this will result in a
milder night Saturday night under a mostly clear sky.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A trough of low pressure will approach on Sunday bringing increasing
clouds and a chance for scattered showers and thunderstorms.
Differential advection involving a south southwesterly flow at the
surface pulling warm and humid air beneath a westerly flow aloft
will result in instability, with a weak surface frontal boundary
initiating convection across the area. Scattered showers and
thunderstorms will likely continue into Sunday evening before
tapering off late Sunday night into Monday as weak shortwave ridging
moves in. Another trough of low pressure approaching Monday night
may result in some spotty showers and thunderstorms overnight. A
weak trough of low pressure aloft combined with some surface
convergence with a frontal boundary may result in more showers and
thunderstorms scattered across the region Tuesday. A break is
possible Wednesday before a cold front approaches late Wednesday
night into Thursday with another chance for showers and
thunderstorms, possibly a better organized line along the front.
Drier weather will follow in high pressure at the end of next
week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: VFR conditions xpctd all TAF sites into Fri morn.
xcpt brief MVFR/IFR vsbys possible with patchy vly fog spcly
KPQI and KHUL in patchy erly morn fog this morn.

SHORT TERM: VFR conditions are expected Thursday
through Monday with light winds...xcpt MFVR clgs/vsbys with any
aftn/eve tstms/heavier shwrs Sun and Mon.

&&

.MARINE...
NEAR TERM: No hdlns xpctd for the near term. Went with about 80
percent of blended WW3/NWPS guidance for fcst wv hts for this
ptn of the fcst. The most energetic spectral wv group pd will
initially be long pd swell of 8 to 10 sec tdy from a departing
low in the open Atlc...being replaced with shorter wv pd groups
of arnd 6 to 7 sec and 3 sec associated with increased near
shore aftn/eve sea breeze circulations by Thu ngt.

SHORT TERM: Winds and seas are expected to be below SCA through
the end of the week into the coming weekend in high pressure.
Increasing humidity over the weekend will likely result in some
fog over the waters.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Cornwell/VJN
Short Term...Bloomer
Long Term...Bloomer
Aviation...Cornwell/VJN/Bloomer
Marine...Cornwell/VJN/Bloomer
Hazardous weather outlook, Jul 25, 2:48 AM EDT, 12 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
248 AM EDT Thu Jul 25 2019

MEZ001>006-010-011-015>017-029>032-261100-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
248 AM EDT Thu Jul 25 2019

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-261100-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
248 AM EDT Thu Jul 25 2019

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

Nearby

Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.